Pfizer recalls Robitussin DM products–FDABy Jocelyn R. Uy |Philippine Daily Inquirer
MANILA, Philippines – The Food and Drug Administration has advised the public that a pharmaceutical company has voluntarily pulled out some of its products from the market due to an error in labeling.
Pfizer Consumer Healthcare recalled its Robitussin DM products, which contains 15 milligrams of Dextromethorphan (a cough suppressant) HB2 and 100 milligrams of Guaifenesin (an expectorant) per 5 milligrams, because of discrepancies in dosage instructions on both the primary label and carton, said the FDA.
The erroneous label indicated one teaspoonful or 2.5 ml for children between 2 and 6 years old when the correct dosage should be only half a teaspoon, according to FDA officer-in-charge Nicolas Lutero III.
“Continuous distribution of the said product present health risk to the consuming sector of the public,” said Lutero. “Anyone who may have bought the affected products are advised to discontinue using the same and immediately coordinate with [Pfizer],” he added.